Alert archive / Indiana / High Wind Warnings in 2023
High Wind Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind warning at Feb 8, 2023, 2:47 PM EST for 20 counties in Indiana. It took effect at Feb 9, 2023, 7:00 AM EST. It was in force for 12 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2023, 2:47 PM EST (19:47 UTC)
- In effect from
- Feb 9, 2023, 7:00 AM EST
- Expired
- Feb 9, 2023, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 8:54 AM EST | NON-TSTM WND GST 46 | 1 Sw Indianapolis Int'L, IN | ASOS STATION KIND INDIANAPOLIS. |
| Feb 9, 9:35 AM EST | NON-TSTM WND GST 52 | 4 Sse Mccordsville, IN | AWOS STATION KMQJ INDIANAPOLIS REG. |
| Feb 9, 9:56 AM EST | NON-TSTM WND GST 52 | 5 Ne Kokomo, IN | AWOS STATION KOKK KOKOMO. |
| Feb 9, 9:56 AM EST | NON-TSTM WND DMG | Noblesville, IN | POWER OUTAGES. |
| Feb 9, 10:53 AM EST | NON-TSTM WND GST 51 | 3 Nne Ball State Univer, IN | ASOS STATION KMIE MUNCIE. |
| Feb 9, 10:54 AM EST | NON-TSTM WND GST 52 | 1 Sw Indianapolis Int'L, IN | ASOS STATION KIND INDIANAPOLIS. |
| Feb 9, 12:24 PM EST | NON-TSTM WND DMG | Indianapolis, IN | TREES AND POWER LINES DOWN IN SEVERAL AREAS. |
| Feb 9, 3:40 PM EST | NON-TSTM WND GST 54 | 1 Sw Indianapolis Int'L, IN | ASOS STATION KIND INDIANAPOLIS. |
| Feb 9, 3:49 PM EST | NON-TSTM WND GST 57 | 1 Nnw Cloverdale, IN | MESONET STATION IN011 0.8 N CLOVERDALE (INDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS73 KIND 081947 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 247 PM EST Wed Feb 8 2023 INZ021-028>031-035>049-090400- /O.UPG.KIND.HW.A.0001.230209T1200Z-230210T0000Z/ /O.NEW.KIND.HW.W.0001.230209T1200Z-230210T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 247 PM EST Wed Feb 8 2023 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 7 AM to 7 PM EST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use extra caution if you must drive, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ051>057-090400- /O.UPG.KIND.HW.A.0001.230209T1200Z-230210T0000Z/ /O.EXA.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 247 PM EST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Vigo, Clay, Owen, Morgan, Johnson, Shelby and Rush Counties. * WHEN...From 4 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ060>065-067>072-090400- /O.CON.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 247 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...From 4 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
5 follow-up statements
111 WWUS73 KIND 090248 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 948 PM EST Wed Feb 8 2023 INZ021-028>031-035>049-091100- /O.CON.KIND.HW.W.0001.230209T1200Z-230210T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 948 PM EST Wed Feb 8 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 7 AM to 7 PM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ051>057-060>065-067>072-091100- /O.CON.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 948 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southeast, southwest and west central Indiana. * WHEN...From 4 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
375 WWUS73 KIND 090849 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 349 AM EST Thu Feb 9 2023 INZ021-028>031-035>049-091700- /O.CON.KIND.HW.W.0001.230209T1200Z-230210T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 349 AM EST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 7 AM to 7 PM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ051>057-060>065-067>072-091700- /O.CON.KIND.WI.Y.0001.230209T0900Z-230210T0000Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 349 AM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southeast, southwest and west central Indiana. * WHEN...From 4 AM to 7 PM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
519 WWUS73 KIND 091438 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 938 AM EST Thu Feb 9 2023 INZ021-028>031-035>049-092245- /O.CON.KIND.HW.W.0001.000000T0000Z-230210T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 938 AM EST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ051>057-060>065-067>072-092245- /O.CON.KIND.WI.Y.0001.000000T0000Z-230210T0000Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 938 AM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Portions of central, south central, southeast, southwest and west central Indiana. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
429 WWUS73 KIND 091941 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 241 PM EST Thu Feb 9 2023 INZ021-028>031-035>049-100000- /O.CON.KIND.HW.W.0001.000000T0000Z-230210T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 241 PM EST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ051>057-060>065-067>072-100000- /O.CON.KIND.WI.Y.0001.000000T0000Z-230210T0000Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 241 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southeast, southwest and west central Indiana. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
870 WWUS73 KIND 092332 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 632 PM EST Thu Feb 9 2023 INZ021-028>031-035>049-100045- /O.EXP.KIND.HW.W.0001.000000T0000Z-230210T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 632 PM EST Thu Feb 9 2023 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... Winds will continue to occasionally gust to 30-40 MPH through the evening hours. $$ INZ051>057-060>065-067>072-100045- /O.EXP.KIND.WI.Y.0001.000000T0000Z-230210T0000Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 632 PM EST Thu Feb 9 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds will continue to occasionally gust to 30-40 MPH through the evening hours. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind warning went out at Feb 8, 1:10 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 8, 1:10 PM EST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 110 PM EST Wed Feb 8 2023 ...Updated Aviation Discussion... .Forecast Update... Issued at 1005 AM EST Wed Feb 8 2023 Just minor changes to the forecast with this update, mainly with sky cover as cirrus is advancing quickly into the region. Patchy fog this morning has been diminishing as well. Expect generally quiet conditions this afternoon until later this evening, when rain and some wind may begin to enter Indiana from the southwest. Widespread rain, scattered thunderstorms, and gusty winds are still anticipated tonight into tomorrow. && .Short Term...(Today and tonight) Issued at 342 AM EST Wed Feb 8 2023 Much of the day today will be calm as surface high pressure makes it's way through central Indiana. Winds this morning will be light and variable as a result with partly cloudy skies to start off the day. High temperatures today are expected to reach the upper 40s to the low 50s. A deepening low pressure system with a developing LLJ of 60-70 kts will be moving into the region from the SW through the day. It will bring with it rain, thunderstorms, and gusty winds both non- thunderstorm and within the storms. The models look to be in good general agreement on the placement of the low tracking just to the east and then north of the forecast area, placing central Indiana in the warm moist sector. Chances for rain will begin in our far SW this afternoon, overspreading the whole area by the late evening hours. As the associated warm front moves through, look to see temperatures warm overnight and approaching 60 degrees by daybreak. Non-thunderstorm winds will also be increasing through the night. Expect gusts to increase above 20 mph after 8pm and then to increase to 30 to 45 mph from midnight to daybreak Thursday. Within individual thunderstorms, there could be isolated gusts higher than 45 mph after midnight as winds mix down. Within this system, expect ample moisture transport supported by the LLJ and leading to QPF values from three-quarters to 1.25 inches with locally higher amounts possible. && .Long Term...(Thursday through Tuesday) Issued at 342 AM EST Wed Feb 8 2023 ...HIGH WIND WATCH THURSDAY... ...WINDY/RAINY THURSDAY... Thursday... Models in great agreement that an occluded system/stacked low will be over west central Illinois Thursday morning and move across Lake Michigan, lower Michigan and to northern Lake Huron by Thursday evening. Warm conveyor belt moisture will be near and northeast of Interstate 65 Thursday morning and quickly move northeast of the area during the afternoon along with the occluded front. Thus, will start the day off with widespread rain near and northeast of the I- 65 corridor with residual chance PoPs southeast as a buffer. Elevated instability within the warm conveyor belt supports thunder mention, while strong pressure gradient lends good confidence to non-thunderstorm wind gusts greater than 45 mph. After inter-office coordination, will issue a Wind Advisory over our southern tier and keep the current Watch in place further north from 12z-00z and expand it one tier south. With the low level jet nosing into south central Indiana, will start the Advisory at 09z In addition to the wind threat, localized flooding may be ongoing from the previous night's rain with storm total rainfall in excess of an inch over most of central Indiana based on the combination of strong synoptic lift, deep moisture and elevated instability. That said, moisture and lift associated with a TROWAL should remain far enough north of the area for any wraparound with central Indiana entrenched in the dry conveyor belt in the wake of the occluded front. Temperatures will start off very mild for this time of year but quickly fall during the afternoon with a result of well above normal and early day highs in the 50s to lower 60s but readings falling through the 40s during the afternoon. Thursday night... As the occluded system moves well northeast of central Indiana, a weak ridge will pass across from the southwest Thursday night and combined with some drying of the column per BUFKIT soundings will result in a dry Thursday night with west winds, albeit it weakening, bringing back colder yet still above normal temperatures with overnight lows in the 30s. Friday and Friday Night... Broad upper trough will slide southeast across the Great Lakes and Ohio Valley. However, an embedded southwest upper low will result in an non-phased system and in lack of Gulf inflow. Thus, kept only small Pops in for Friday. Modest north winds around a Plains and Missouri Valley surface ridge will only allow temperatures to climb a few degrees with slightly above normal highs in the upper 30s NW to middle 40s SE. Meanwhile, overnight lows will fall back below freezing to the middle and upper 20s with the N winds continuing and some clearing as the ridge gets closer and column dries out per BUFKIT soundings. Rest of the weekend... Ridging and will remain over the region through the weekend and BUFKIT is indicating a dry column. This will result in little cloud cover but with northeast winds, seasonable temperatures Saturday. As the high moves by, the winds will shift to the southwest and albeit less than 10 knots, help raise the temperatures to well above normal with afternoon highs in the 40s Sunday. Monday through Tuesday night... An upper wave will move across the Great Lakes Monday but with moisture lacking, supply no more than increasing cloud cover. However, Tuesday into Tuesday night, a strong southern system will tap into the Gulf and pivot northeast across the Missouri and Wabash Valleys Tuesday and Tuesday night. This system has the potential for more widespread rain along with mild temperatures. Stay tuned. && .Aviation...(18Z TAF Issuance) Issued at 110 PM EST Wed Feb 8 2023 Impacts: - Rain developing around 00z, continuing into the night. Scattered thunderstorms are also possible at times. - MVFR to occasionally IFR conditions during rain / storms. - Southeast winds 10-15 gusting to 20-25 kts, becoming south- southwesterly and increasing significantly. - Strong low level wind shear expected between 06z-14z. - South-southwesterly winds of 25-35 gusting to 50 kts possible after 12z. Discussion: A strong area of low pressure will approach the region this evening. Rain is expected to overspread Indiana around 00z this evening and continue into the night. Some embedded thunderstorms are also possible. Visibility will be reduced at times, and may drop into IFR territory during heavier periods of rainfall. Steady rain comes to an end around 10z, though lingering showers may persist into the morning. Winds should generally be out of the southeast during the night. A low-level inversion should keep surface gusts from exceeding 25 kts. A very strong 850mb jet out of the southwest, with the decoupled layer below, will allow for a period of strong low level wind shear between 06z-14z. Winds at the surface become southwesterly after 12-14z, increasing significantly. Widespread sustained winds of 25-35 gusting to as high as 50 kts are expected. These winds should continue through the morning and into the afternoon, before gradually subsiding after 22z. && .IND WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday morning through Thursday evening for INZ021-028>031-035>049-051>057. Wind Advisory from 4 AM to 7 PM EST Thursday for INZ060>065- 067>072. && Update...Eckhoff Short Term...KH Long Term...MK Aviation...Eckhoff
Hazardous weather outlook, Feb 8, 11:40 AM EST, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1140 AM EST Wed Feb 8 2023 INZ021-028>031-035>049-051>057-091645- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 1140 AM EST Wed Feb 8 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Heavy rain, windy conditions, localized flooding and thunder are possible tonight. An isolated severe storm is possible, mainly over the Wabash Valley overnight with damaging winds the main severe threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are expected Thursday with gusts to 55 mph possible. Heavy rain, localized flooding and isolated severe storms are possible Thursday through midday. Damaging winds will be the main severe threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible but not likely overnight into Thursday morning. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060>065-067>072-091645- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1140 AM EST Wed Feb 8 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Heavy rain, windy conditions, localized flooding and thunder are possible tonight. An isolated severe storm is possible, mainly over the Wabash Valley overnight with damaging winds the main severe threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are expected Thursday with gusts to 50 mph possible. Heavy rain, localized flooding and isolated severe storms are possible Thursday through midday. Damaging winds will be the main severe threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible but not likely overnight into Thursday morning. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:42 AM EST | Wind Advisory | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 13 more | 39 hr |
Nearby
High Wind Warnings in Indiana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.